Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 12, 2016, 2:13 PM EDT for Meriwether County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Sep 12, 2016, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WWUS82 KFFC 121813
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON SEP 12 2016
GAZ067-069-079-121845-
TALBOT GA-UPSON GA-MERIWETHER GA-
213 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALBOT...
NORTHWESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 245 PM
EDT...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...OR 12
MILES SOUTHEAST OF GREENVILLE...MOVING EAST AT 5 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MANCHESTER...WOODBURY...WOODLAND...SUNSET
VILLAGE...RALEIGH...CREST... PLEASANT HILL...SUNNYSIDE AND SPREWELL
BLUFF STATE PARK.
LAT...LON 3302 8454 3301 8454 3300 8453 3299 8453
3298 8452 3297 8452 3297 8451 3299 8449
3299 8441 3279 8436 3279 8462 3297 8466
TIME...MOT...LOC 1812Z 257DEG 4KT 3290 8456
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 12, 1:29 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 12, 1:29 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 129 PM EDT MON SEP 12 2016 .PREV DISCUSSION... /issued 1033 AM EDT MON SEP 12 2016/ UPDATE... The mid and upper level low over southern Louisiana will allow for deep layer moisture to spread northward through today as well as brining in some upper energy as well. Although low level lapse rates and instability look somewhat meager...mid level cold pool of close to -10C at 500mb looks to keep thunderstorms prominent this afternoon. Have bumped up pops slightly in the central GA zones but left just short of likely given abundant cloud cover we are starting the day off with. Remainder of the forecast is on track with no changes planned. Deese PREV DISCUSSION... /issued 425 AM EDT MON SEP 12 2016/ SHORT TERM /Today through Tuesday/... A broad upper ridge will continue across the southeast during the period...while a diffuse surface front lingers over GA. The front may be hard to find with mostly light winds...but will probably stall between Atlanta and Macon. Expect a mostly diurnal pattern for pops...and scattered showers and a few thunderstorms should redevelop today early afternoon into the evening. Far northwest zones are closer to the drier air so only slight chance that area today. Easterly upslope flow should help increase moisture across the forecast area through the period. Pops on Tuesday mainly ranging from near 30 percent north to near 50 percent central. Max temperatures not quite as hot most places due to more clouds and increasing easterly flow. 41 LONG TERM /Tuesday Night through Sunday/... Guidance in good consensus for fcst solutions as the CWA fails to shake the moist and moderately unstable regime through the week. The already abnormally moist environment should be aided even more by a low advecting NW off the southeast Atlantic coast by Wednesday...which could even bring some 2.2 inch PWATS to central GA. We will have to watch for enhanced flash flooding and wet microburst threats given any hydrometeor loading to convective downdrafts. Have gone likely pops in parts of south with chance elsewhere. The models have backed off a bit on the strength of the sfc high progged to push into the northeast CONUS Thurs/Fri...and now does not appear to result in as strong of a hybrid CAD wedge across the area. Should be little change to the overall environment with chance pops each day and gradual increase going into the weekend as the upper trough amplifies to the west and another front approaches the north late Saturday into Sunday. Temps should be right around normal or slightly below in the mid to upper 80s for highs and upper 60s to low 70s for lows at most locations due to expected cloud coverage and daily precip chances. Baker && .AVIATION... 18Z UPDATE... Activity already initiating across the area with vicinity TSRA at AHN. Expect this trend to increase in coverage throughout the afternoon requiring inclusion of a TEMPO group at all sites. Still anticipate an influx of moisture tonight from the east and south allowing for MVFR conditions at MCN and MVFR elsewhere although confidence is lower in this scenario. Another round of SHRA and possible TSRA in store for Tue and have included Prob30 for ATL. //ATL CONFIDENCE...18Z UPDATE... Medium on MVFR potential tonight. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 88 70 87 69 / 40 20 30 20 Atlanta 88 72 87 71 / 30 20 30 20 Blairsville 83 66 84 63 / 20 20 30 30 Cartersville 89 70 88 69 / 30 20 30 20 Columbus 92 73 90 72 / 50 40 30 20 Gainesville 86 69 85 69 / 20 20 30 20 Macon 92 71 89 70 / 50 40 40 20 Rome 89 69 89 69 / 20 20 30 20 Peachtree City 89 70 87 69 / 40 20 30 20 Vidalia 89 73 88 72 / 50 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....16 AVIATION...Deese
Hazardous weather outlook, Sep 12, 4:57 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 AM EDT MON SEP 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 457 AM EDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FOR MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON INTO EVENING. SOME STORMS MAY BECOME STRONG. .WEATHER HAZARDS EXPECTED... GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SUNDAY. A VERY MOIST ENVIRONMENT WEDNESDAY MAY LEAD TO MORE WIDESPREAD DEVELOPMENT AND AN INCREASED CHANCE FOR ISOLATED FLOODING OR STRONG DOWNBURST WINDS. SOME STRONG STORMS WITH GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 12, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON SEP 12 2016
GAZ067-069-079-121845-
TALBOT GA-UPSON GA-MERIWETHER GA-
213 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALBOT...
NORTHWESTERN UPSON AND SOUTHEASTERN MERIWETHER COUNTIES UNTIL 245 PM
EDT...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...OR 12
MILES SOUTHEAST OF GREENVILLE...MOVING EAST AT 5 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. MOTORISTS SHOULD SLOW
DOWN AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MANCHESTER...WOODBURY...WOODLAND...SUNSET
VILLAGE...RALEIGH...CREST... PLEASANT HILL...SUNNYSIDE AND SPREWELL
BLUFF STATE PARK.
LAT...LON 3302 8454 3301 8454 3300 8453 3299 8453
3298 8452 3297 8452 3297 8451 3299 8449
3299 8441 3279 8436 3279 8462 3297 8466
TIME...MOT...LOC 1812Z 257DEG 4KT 3290 8456The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:01 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 44 min |
| Sep 11, 8:03 PM EDT | Special Weather Statement | FFC | Houston | 42 min |
| Sep 11, 8:06 PM EDT | Special Weather Statement | FFC | Candler | 24 min |
| Sep 11, 8:45 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Sep 11, 8:47 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Sep 11, 9:15 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Sep 11, 10:13 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs | 47 min |
| Sep 11, 10:58 PM EDT | Special Weather Statement | FFC | Emanuel, Toombs | 47 min |
| Sep 11, 11:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Sep 12, 12:23 AM EDT | Special Weather Statement | FFC | Toombs | 67 min |
| Sep 12, 2:38 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 37 min |
| Sep 12, 2:55 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 35 min |
| Sep 12, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 34 min |
| Sep 12, 3:30 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Sep 12, 3:45 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 30 min |
| Sep 12, 4:17 PM EDT | Special Weather Statement | FFC | Jones | 28 min |
| Sep 12, 4:19 PM EDT | Special Weather Statement | FFC | Lamar | 26 min |
| Sep 12, 4:29 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 31 min |
| Sep 12, 4:42 PM EDT | Special Weather Statement | FFC | Jones, Monroe, Upson | 33 min |
| Sep 12, 5:13 PM EDT | Special Weather Statement | FFC | Bibb | 32 min |
| Sep 12, 5:19 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Sep 12, 5:21 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Sep 12, 5:28 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Sep 12, 5:36 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 24 min |
| Sep 12, 5:44 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Sep 12, 5:58 PM EDT | Special Weather Statement | FFC | Bibb | 32 min |
| Sep 12, 6:02 PM EDT | Special Weather Statement | FFC | Marion | 43 min |
| Sep 12, 6:06 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| Sep 12, 6:26 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Sep 12, 6:28 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Sep 12, 6:34 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Sep 12, 6:45 PM EDT | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Sep 12, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 38 min |
| Sep 12, 7:29 PM EDT | Special Weather Statement | FFC | Gilmer | 31 min |
| Sep 12, 7:34 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 26 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.